Alert archive / Louisiana / Flash Flood Warnings in 2005
Flash Flood Warning 4, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Apr 11, 2005, 9:50 AM CDT for Claiborne Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2005, 9:50 AM CDT (14:50 UTC)
- Expired
- Apr 11, 2005, 1:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Claiborne Parish, LA
The radar
The Shreveport radar (KSHV), 86 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.8 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 111451 FFWSHV LAC027-111845- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 950 AM CDT MON APR 11 2005 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... CLAIBORNE PARISH IN NORTHWEST LOUISIANA * UNTIL 145 PM CDT * AT 946 AM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR...INDICATED FLASH FLOODING FROM A THUNDERSTORM NEAR HOMER...MOVING NORTHEAST AT 35 MPH. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR... THE HOMER AREA AT 955 AM CDT RURAL EAST CLAIBORNE PARISH AT 1010 AM CDT EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... CLAIBORNE PARISH IN NORTHWEST LOUISIANA UNTIL 145 PM CDT. LAT...LON 3275 9321 3260 9301 3282 9274 3304 9289 $$ 03
1 follow-up statement
000 WGUS74 KSHV 111617 FFSSHV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1114 AM CDT MON APR 11 2005 LAC027-111845- CLAIBORNE LA- 1114 AM CDT MON APR 11 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 145 PM CDT FOR CLAIBORNE PARISH... AT 1108 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE LINGERING RAINFALL OVER CLAIBORNE PARISH. THE HEAVIEST RAINFALL HAS MOVED EAST OF CLAIBORNE PARISH. HOWEVER...RESIDUAL STREET FLOODING WILL CONTINUE IN PARTS OF CLAIBORNE PARISH THROUGH THE EARLY AFTERNOON. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3275 9321 3260 9301 3282 9274 3304 9289 $$ 03
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 11, 3:20 AM CDT, 6 hours 30 minutes earlier.
Area forecast discussion, Apr 11, 3:20 AM CDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 320 AM CDT MON APR 11 2005 .DISCUSSION... WATER VAPOR IMAGERY SHOWS CLOSED LOW SPINNING ACROSS EXTREME WESTERN KANSAS EARLY THIS MORNING...WITH THE TRAILING COLD FRONT FROM WESTERN OKLAHOMA INTO NORTHWEST TEXAS...WEST AND NORTHWEST OF ABILENE AND SAN ANGELO TEXAS. HOWEVER...THE DRY LINE WAS A BIT FARTHER EAST...ROUGHLY FROM WICHITA FALLS TO JUNCTION TEXAS. THIS VIGOROUS SYSTEM WILL SLOWLY PUSH ACROSS KANSAS TODAY...WITH THE COLD FRONT OVERTAKING THE DRY LINE LATER THIS MORNING. THIS FRONT IS EXPECTED TO BE NEAR A TXK...SHV...LFK LINE BY 00Z TONIGHT. OUT AHEAD OF IT...STRONG DYNAMICS...WILL ALLOW FOR NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY...BUT THE ACTIVITY IS EXPECTED TO TAPER OFF ACROSS THE WESTERN HALF OF THE AREA LATER THIS MORNING...AS ENERGY FROM MID LEVEL VORTICITY LOBE ROTATES INTO THE AREA...SHIFTING THE BEST DYNAMICS EASTWARD ACROSS SOUTHERN ARKANSAS INTO NORTHERN LOUISIANA. INSTABILITY TODAY IS MODERATE AT BEST WITH CAPE VALUES GENERALLY LESS THAN 1000...LIFTED INDEX VALUES BETWEEN -2 AND -4...DUE TO WIDESPREAD CLOUD COVER AND PRECIPITATION EXPECTED. BUT THIS INSTABILITY...COMBINED WITH GOOD SHEAR AND MID LEVLE LAPSE RATES BETWEEN 6 AND 7 DEGREES...IS MORE THAN ADEQUATE FOR SOME SEVERE STORMS. THUS...WILL HAVE SEVERE WORDING EVERYWHERE TODAY. WILL EVEN HAVE SEVERE WORDING ACROSS THE EASTERN HALF OF THE AREA THIS EVENING...FOR SOME THUNDERSTORMS THAT MAY FORM ALONG THE ACTUAL COLD FRONT. LOOKS LIKE THE FRONT SHOULD BE THROUGH EAST TEXAS BEFORE THE THUNDERSTORMS DEVELOP ALONG IT. THIS ACTIVITY SHOULD BE OUT OF THE AREA BY AROUND MIDNIGHT. DUE TO THE POOLING OF HIGHER PRECIPITABLE WATER VALUES NEAR 1.75 INCHES ACROSS SOUTHERN ARKANSAS AND NORTHERN LOUISIANA...AND FAVORED DYNAMICS SOME LOCALLY HEAVY RAINFALL BETWEEN 2 AND 4 INCHES ARE POSSIBLE THROUGH THIS EVENING. WILL PUT LOCALLY HEAVY RAINFALL IN THE FORECAST...BUT WILL NOT ISSUE FLASH FLOOD WATCH AT THIS TIME AS FLOOD GUIDANCE IS OVER 2 INCHES IN ONE HOUR AND BETWEEN 3 AND 4 INCHES IN 6 HOURS. IN THE WAKE OF FRONTAL PASSAGE LATER TODAY OR EVENING...THE WEATHER PATTERN IS EXPECTED TO REMAIN DRY THROUGH THE BEGINNING OF NEXT WEEKEND. THE CLOSED LOW WILL KEEP TO A SLOW PACE EASTWARD...ONLY MAKING IT TO THE TENNESSEE VALLEY BY WEDNESDAY. THIS WILL KEEP THE AREA IN NORTHWEST FLOW...WHICH SHOULD BE DRY. THE MODELS HINT AT SOME ENERGY ON THE BACK SIDE OF THIS LOW AFFECTING THE AREA TUESDAY NIGHT/WEDNESDAY...BUT THIS SHOULD ONLY BRING SOME CLOUD COVER. WILL HOLD OFF ON ANY SLIGHT POPS ACROSS THE NORTH AT THIS TIME. BEYOND WEDNESDAY...RIDGING WILL DOMINATE THE WEATHER PATTERN...WITH NEXT TROUGH POSSIBLY AFFECTING THE AREA BY NEXT SUNDAY...BUT THE LATEST GFS GUIDANCE IS SHOWING MOST OF THE ENERGY WELL TO THE NORTH OF THE AREA. && .PRELIMINARY POINT TEMPS/POPS... SHV 76 52 74 50 / 80 30 0 0 MLU 75 54 73 49 / 90 50 0 0 DEQ 74 48 70 43 / 60 20 0 10 TXK 74 51 73 49 / 70 20 0 10 ELD 74 51 72 47 / 90 50 0 10 TYR 77 48 75 49 / 50 10 0 0 GGG 77 49 75 48 / 60 10 0 0 LFK 78 51 77 49 / 70 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 22
Hazardous weather outlook, Apr 11, 6:00 AM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT MON APR 11 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT MON APR 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL ARKANSAS AND MUCH OF NORTHERN LOUISIANA...THROUGH LATE EVENING TONIGHT. FARTHER WEST...A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS TODAY ACROSS THE REST OF THE FOUR STATE REGION. A STRONG UPPER LEVEL STORM SYSTEM WILL SLOWLY PUSH THROUGH KANSAS TODAY AND TONIGHT. THE ASSOCIATED COLD FRONT WILL MOVE INTO EAST TEXAS AND SOUTHEAST OKLAHOMA THIS AFTERNOON...AND PUSH EAST THROUGH THE EVENING...EXITING THE AREA BY AROUND MIDNIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE ONGOING THIS MORNING ACROSS SOUTHWEST ARKANSAS...NORTH LOUISIANA...AS WELL AS MUCH OF EAST TEXAS...ESPECIALLY SOUTH OF INTERSTATE 20. THE THUNDERSTORMS ARE EXPECTED TO GRADUALLY SHIFT EAST DURING THE DAY...WITH THE EMPHASIS ACROSS SOUTHERN ARKANSAS AND NORTHERN LOUISIANA THIS AFTERNOON. HOWEVER...MORE THUNDERSTORMS COULD FORM ALONG THE COLD FRONT LATE THIS AFTERNOON ACROSS SOUTHWEST ARKANSAS INTO NORTHWEST LOUISIANA AND ADJACENT AREAS OF EAST TEXAS...AND SHIFT EAST DURING THE EVENING HOURS. SOME OF THE STORMS COULD BECOME SEVERE THROUGH LATE THIS EVENING...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN SEVERE WEATHER THREAT...HOWEVER THE LOW LEVEL SHEAR WILL BE STRONG ENOUGH...THAT ISOLATED TORNADOES WILL BE POSSIBLE. IN ADDITION...SOME LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY...WITH ISOLATED RAINFALL AMOUNTS BETWEEN 2 AND 3 INCHES POSSIBLE THROUGH TONIGHT. THIS COULD CREATE SOME LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL LIKELY BE NEEDED LATER TODAY INTO THE EVENING HOURS.
In the hours before
Local storm report, Apr 11, 7:39 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED ISSUANCE TIME...
NATIONAL WEATHER SERVICE SHREVEPORT LA
739 AM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM FLASH FLOOD 4 W MARSHALL 32.54N 94.42W
04/11/2005 HARRISON TX LAW ENFORCEMENT
HIGHWAY 80 BARRICADED DUE TO HIGH WATER.
VIILocal storm report, Apr 11, 8:20 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
820 AM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 5 E BENTON 32.69N 93.65W
04/11/2005 BOSSIER LA CO-OP OBSERVER
WATER OVER THE ROAD...FROM CREEK OVER FLOWING
&&Local storm report, Apr 11, 8:35 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
835 AM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM DOWNBURST BENTON 32.69N 93.74W
04/11/2005 BOSSIER LA LAW ENFORCEMENT
STREET FLOODING IN DOWNTOWN AREA.
&&
07Local storm report, Apr 11, 9:32 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
932 AM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM DOWNBURST 5 N LUFKIN 31.41N 94.73W
04/11/2005 ANGELINA TX LAW ENFORCEMENT
TWO TREES DOWN ON HOUSE ALONG HIGHWAY 69.
&&
07Local storm report, Apr 11, 9:35 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
935 AM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLASH FLOOD BOSSIER CITY 32.52N 93.66W
04/11/2005 BOSSIER LA LAW ENFORCEMENT
ROAD CLOSURES AT OLD MINDEN AND PRESTON AND PATRICIA AND
AIRLINE
&&
07Local storm report, Apr 11, 9:42 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
942 AM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 AM FLASH FLOOD SPRINGHILL 33.00N 93.46W
04/11/2005 WEBSTER LA CO-OP OBSERVER
DOWNTOWN STREET FLOODING
&&
07The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 5:56 AM CDT | Flash Flood Warning | SHV | Caddo | 4 hr |
| Apr 11, 9:53 AM CDT | Flash Flood Warning | SHV | Caddo | 3 hr |
| Apr 11, 11:37 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 53 min |
Nearby
Flash Flood Warnings in Louisiana, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.